Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bkm91

Starting Accutane - Again

Recommended Posts

Wow. It's been so long since I last came here. Nearly three years. Ok, where do I begin?

I'm 20 years old, a college student, and I've just started Accutane. Again. I did a full course of the medication - 80 mg daily for five months - from December 2008 to May 2009 when I was 17/18. It cleared my skin up amazingly and I enjoyed perfectly clear skin for about two years. Then my acne suddenly came back full-force this past May and it's only gotten progressively worse. After going through the whole Proactiv routine and a plethora of medications, including Ziana, Aczone, and Doxycycline, and seeing no improvement, my dermatologist finally agreed to put me back on Accutane. He's put me on the same dosage as before, 80 mg a day. However, since my acne is far milder and more easily controlled this time around, I'll only be doing a 3-month course. I'm praying that it will do the trick. I can't even tell you how painful it is to taste what it's like to have clear skin after years of struggling with acne only to have it taken away from you again. Perhaps some of you have gone through the same thing.

So I just have some questions for my fellow forum users and acne sufferers. Has anyone done a shorter, three-month course of Accutane for moderate but persistent acne? Does anyone know someone who has done it? Did it work out? Will it be enough to clear up my skin entirely? The reason for my concern is that the first time I was on Accurtane, I didn't see any improvement whatsoever until well into the fourth month. I was also recommended that I only take one pill (40 mg) a day for the first week or so because it might lessen my initial flare-up. Has anyone had experience with this?

Anyways, here's a picture of me just taken to give you guys an idea of my situation. My right cheek looks the same basically, maybe a bit worse. It's a far milder case than what I had before, but it's still not going away. What do you guys think? Wish me luck. I'll need it if I'm going through this hell again. I have my Aquaphor and Cetaphil ready.

6440247241_bd79628e7e_z.jpg

Share this post


Link to post
Share on other sites

Your acne doesnt look bad man. I think with that type of acne it will work in three months, and if it doesnt your derm can always extend the course!

Share this post


Link to post
Share on other sites

I went on a 4 month course, it cleared me up about 1.5 months in but I'm getting spots again only 2 weeks after.. Maybe due to living off coke the past week...

Share this post


Link to post
Share on other sites

Yeah my acne isn't exactly "severe". Like it's pretty much localized to my cheeks and lips. But it's still persistent and it's getting me down. He's got me on 80 mg a day but I'm wondering if that's too high? I'm worried about hair loss. I didn't experience any the first time but I'm worried that since I've already been on it once, it'll take a greater toll on my body. I don't want to lose my hair. :/ I'm going to maybe talk to my derm about taking only 40 a day.

Edited by bkm91

Share this post


Link to post
Share on other sites

Dude, the hair loss thing scares me too. But I've heard great things about low-dose therapy (10-20mg/day). It might be very suitable for your mild acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×